January 23, 2005 at 2:28 am #3512
Is there a connection between mds and damage to the lungs? Also does a person get so many transfusions (140) that they don’t help anymore? My husband had his 8th bmb this week so I’ll be able to say what his counts are this next week. He’s now had 4 rounds of vidaza and I can see him going down. I’m scared to death. Please give me some good news. HelenJanuary 23, 2005 at 3:15 am #3513sarahMember
Helen, So sorry your husband is having a tough time. Will keep you both in our thoughts and prayers.
SarahJanuary 23, 2005 at 11:10 pm #3514ChristinaMember
My dad just finished his fourth round of Vidaza and it was a bad experience. He ended up in the hospital for 2 weeks. His wbc went to .6 and he recieved 8 units of blood in 10 days! I thought he might have been bleeding internally – that was so much blood to recieve in a short time. The doctors felt it was possible that the virus he had messed up his bonemarrow as well – they are just guessing. I felt strongly we weren’t going to do the Vidaza again because his numbers are going so low it is damaging. His Dr. from Sloan and his hemo. Dr are going to discuss it and give us their opinion this week. Is your husband going to continue the Vidaza?January 24, 2005 at 2:39 am #3515
Christina, I don’t know if they will be able to give him anymore vidaza. We are waiting for his bmb to come back. I’ll post it when it comes. HelenJanuary 24, 2005 at 1:48 pm #3516B. GreeneMember
We are sort of in the same situation only with another drug trial. The counts go down so low that it makes them prone to infection which certainly includes the lungs. We, too, have had too many tx to count and all I can say is so far so good but don’t know when they will stop working. We’ve always had irr. and filtered blood so know that helps. I guess I am having a hard time understanding just exactly what is suppossed to happen with these drugs and why some just breeze through and it affects others so drastically. If you knew it was working you could handle this but when you have no idea if it is doing any good or not it makes me kind of crazy. The worse part is no one knows it seems. Has your husband had a lot of chemo prior to this or not? Mine has and I wonder if that is what is causing this reaction. Searching for answers.January 24, 2005 at 4:17 pm #3517TerriMember
Helen, My Husband just finished his 3rd round this time of Vidaza and so far his counts again are holding on still tx free since dec 03. Bob takes a lot of vitamins and supplements which I feel account for his stabled counts and that he is able to deal with the vidaza relatively well.
We have a Nutritionist who advises on the diet and supplements. Majority of the stuff is to boost the Immune System. He is also on Procrit, but he takes a daily B12 supplment as well as all of the others,
I hope your Husband starts seeing some improvement.January 25, 2005 at 4:09 am #3518KATHY1Member
I also wonder about the lungs. My mom passed away after her first round of Vidaza because of something in her lungs. We never found out exactly what it was because her platelet count never went high enough for the doctors to go in and find out. It’s probably because people with MDS along with being treated with Vidaza are more susceptible to infection. Seeing a nutritionist and taking supplements like Terri says probably does help. If mom were still here I’d definitely tell her to see a nutritionist.
When you say going down, in what way? His general health? His counts? His attitude?
Hoping for the best for your husband.
KathyJanuary 25, 2005 at 11:43 pm #3519
hello Everyone who responded. We got the bmb back and we got some bad news. he has progressed to acute leukemia. Dr. didn’t give us very much hope. More later. HelenJanuary 25, 2005 at 11:51 pm #3520SuzanneMember
Helen, In a way progressing to AML was the best thing that happened to me. I had the Induction and consolidation rounds of heavy chemo as soon as they found the AML and went into remission. I have forgotten the basics about your Dad type, age, complicating factors. But don’t give up until he has talked to a center of excellence Dr. that recommends possible treatments unless he doesn’t want to fight. NIH told me nothing would work and recommended no treatment. How lucky I was that I was a patient at Johns Hopkins when I went to NIH for a conultaion and Hokins disagreed about doing nothing. If nothing else I have had a wonderful year and a half already of high quality life.January 26, 2005 at 12:38 am #3521DonnaMember
Hi Helen, Re read Suzanne’s posting. Just because he has progressed to AML does not mean this it.
Make sure you’re at a Centre and remain hopeful, remission is always possible. Never give up until you know it’s time to give up.
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.